Thyroid UK
87,629 members102,327 posts

Input on Lab Results

Triiodothyronine, Free, Serum: 1.9 (2.0 - 4.4)

Thyroxine T4 Free: 1.82 (.82 - 1.77)

TSH: 2.22 (.45 - 4.5)

Reverse T3: 32.4 (9.2 - 24.1)

Ferritin: 131 (30 - 400)

Folate: 14.9 (>3.0)

B12: 1636 (232 - 1245)

Vitamin D: 40.5 (30 - 100)

Currently on 112 MCG Levothyroxine.

These are my recent lab results. I feel awful. Every morning when I wake up my body feels like lead and my chest feels like it is imploding on itself. I’m so exhausted. Not until I take my multivitamin do I start feeling better. I can’t think straight and having trouble remembering things even with the multivitamin. I have tried taking several D3 supplements, but they all give me muscle tiredness. I haven’t taken one with K2 yet though. I’m tired of buying so many supplements and then they don’t work.

I really appreciate any input you may have.

8 Replies
oldestnewest

Shaun_m,

Free Triiodothyronine (FT3) is below range and as T3 is the active thyroid hormone that is why you will be feeling awful.

Free T4 (FT4) is over range and with low FT3 and high FT3 indicates poor conversion.

TSH 2.24 indicates undermedication. The goal of Levothyroxine is to restore the patient to euthyroid status. For most patients that will be when TSH is 0.3 - 1.0 with FT4 in the upper range for conversion. FT4 needs to be in the upper range in order that sufficient T3 is converted. Read Treatment Options in thyroiduk.org.uk/tuk/about_...

Increasing Levothyroxine dose will simply increase rT3 so it would be better to reduce Levothyroxine to 87.5mcg and add 20mcg Liothyronine (T3 or Cytomel).

Ferritin and folate are good.

If you are supplementing B12 that will be why it is high. That's fine as excess is excreted in urine. If you are not supplementing B12 you should see your GP because high levels can indicated underlying illness.

VitD 40 ng/ml is replete but if you are in the northern hemisphere you will need a maintenance dose of 1,000iu - 2,000iu D3 daily until April. VitD should be taken 4 hours away from Levothyroxine.

If the multivit contains iron and calcium you must take it 4 hours away from Levothyroxine.

Reply

Thank you so much for replying. I have an endo and a primary care doctor and neither one explained results so clear as you have. I do take a whole food multivitamin with B12. I was adding more B12 and noticed my thinking to be clearer and better, but then I couldn’t sleep at night so I stopped it.

Reply

Hi Clutter,

I just received a response back from my endocrinologist. This is what he said:

"I can add 5 uw of liothyronine to your regimen now. rT3 is a waste product and possibly a marker for other non-thyroidal illness. We don't try to fix that."

Should I try the 5 of liothyronine?

Reply

Shaun_m,

Yes, the 5mcg Liothyronine may help a bit, I just don't think it will be enough to raise FT3 sufficiently.

Levothyroxine converts to T3 and rT3. rT3 disposes of excess unconverted T4 to prevent hyperthyroidism. Reducing Levothyroxine dose as I suggested above will reduce the unconverted T4 which is producing too much rT3. Adding T3 to the reduced Levothyroxine dose would stop you feeling hypothyroid.

Reply

Thank you! I will check with my primary doctor to see if she will try this. She’s more willing to say yes rather than my endo.

Reply

Hi Clutter,

My endo did prescribe 5mcg of T3 and the first 2 days it seemed to be working, but now I am feeling like I'm breathless (shallow breathing) as if it's a struggle. I was taking double though of what he suggested at first and now just taking the 5mcg of T3 for the last 2 days. If I don't take the T3, I feel worse (can't concentrate, foggy brain, etc.). He still has me on 112mcg of Levothyroxine. I do have some of my former 75mcg and 100mcg Levothyroxine as well. You had mentioned bringing the Levo down to 87.5.

Could this be caused by my low Vitamin D levels?

Reply

Shaun_m,

I didn't think 5mcg would be enough. If you have enough T3 why not try 10mcg?

Your vitamin D 40.5 was replete, not low.

Reply

Will do.

Reply

You may also like...